Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 29, NWS Pueblo, CO

June 12, 2009Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2009, 6:48 PM MDT for Kiowa County, Colorado. It was in force for 87 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 6:48 PM MDT (00:48 UTC)
Expired
Jun 12, 2009, 8:15 PM MDT
In force
87 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:06 PM MDTHAIL 1.25Sheridan Lake, CO
Jun 12, 8:08 PM MDTHAIL 1Nne Sheridan Lake, CO
Jun 12, 8:20 PM MDTHAIL 0.758 Se Sheridan Lake, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:04 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 130048
SVRPUB
COC061-130215-
/O.NEW.KPUB.SV.W.0029.090613T0048Z-090613T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT...

* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 24 MILES NORTHWEST OF CHIVINGTON...OR ABOUT 42
  MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.
  BRANDON.
  SHERIDAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3826 10226 3860 10304 3862 10303 3862 10251
      3863 10248 3855 10205
TIME...MOT...LOC 0048Z 296DEG 19KT 3864 10288

$$
2 follow-up statements
000 
WWUS55 KPUB 130125
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT FRI JUN 12 2009

COC061-130215-
/O.CON.KPUB.SV.W.0029.000000T0000Z-090613T0215Z/
KIOWA CO-
725 PM MDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN KIOWA COUNTY...

AT 725 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL.  THIS STORM WAS CENTERED 8 MILES
NORTH OF CHIVINGTON...OR 32 MILES NORTH OF LAMAR...AND WAS MOVING
TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.
  BRANDON.
  SHERIDAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3826 10226 3860 10304 3862 10303 3862 10251
      3863 10248 3855 10205
TIME...MOT...LOC 0125Z 294DEG 18KT 3855 10258

$$
000 
WWUS55 KPUB 130140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT FRI JUN 12 2009

COC061-130215-
/O.CON.KPUB.SV.W.0029.000000T0000Z-090613T0215Z/
KIOWA CO-
740 PM MDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN KIOWA COUNTY...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS CENTERED NEAR BRANDON...OR 30 MILES NORTH
OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANDON.
  SHERIDAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3826 10226 3845 10269 3862 10269 3862 10251
      3863 10248 3855 10205
TIME...MOT...LOC 0140Z 299DEG 20KT 3849 10246

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:01 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 12, 3:01 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT FRI JUN 12 2009

.SHORT TERM...
(TONIGHT AND SATURDAY)

POTENTIAL FOR SEVERE STORMS IS THE MAIN CONCERN. THIS AFTERNOON DEW
POINTS ARE IN THE 50S OVR THE FAR SE PLAINS...AND HAVE DROPPED
INTO THE UPPER 30S TO LOWER 40S ALONG THE I25 CORRIDOR. A BOUNDARY
BETWEEN THE REALLY MOIST AND DRIER AIR IS LYING ACRS THE NE CORNER
OF EL PASO COUNTY AND WL HAVE TO CLOSELY WATCH THIS BOUNDARY FOR
POTENTIALLY SEVERE STORMS. SHOULD ALSO SEE ISOLD TO SCT STORMS
THIS EVENING ACRS MUCH OF THE AREA. WITH THE BEST LOW LEVEL MSTR
BEING OVR PORTIONS OF SE CO...ALONG WITH DEEP LAYER SHEAR VALUES
OF 45-60 KTS THERE WL BE THE POTENTIAL FOR SEVERE STORMS ALL ACRS
THE SE PLAINS THIS EVENING. BY LATE TONIGHT THE TSTMS SHOULD END.
THE NAM AND THE GFS KEEP SOME SHOWERS OVR PORTIONS OF THE SE
PLAINS. WITH THE NAM SHOWING INCREASING RH AT 850MB LATER
TONIGHT...EXPECT LOW CLOUDS TO COVER MUCH OF THE SE PLAINS. WITH
THE LOW LEVEL UPSLOPE FLOW...COULD SEE SOME LIGHT
PCPN...ESPECIALLY ALONG THE SLOPES OF THE SE MTS...OUT TO ALONG
THE I25 CORRIDOR. ON SATURDAY THE UPR RIDGE OVR THE AREA WL SHIFT
EWRD AS AN UPR TROF MOVES OVR CA AND NV WHICH WL ALSO INCREASE THE
SW FLOW ALOFT OVR THE AREA. MEANWHILE...AT THE SFC THE LOW LEVEL
SE WINDS OVR THE SE PLAINS WL ALSO BE INCREASING. THE NAM SHOWS
SFC DEW POINTS IN THE 50S TO LOWER 60S ACRS ALL THE SE PLAINS THRU
THE AFTERNOON SATURDAY...WHILE THE GFS SHOWS 50S OVR THE FAR SE
PLAINS...AND 40S OVR PUEBLO AND EL PASO COUNTIES...WITH DRIER AIR
WORKING INTO THE SE FOOTHILLS WITH INCREASED SW FLOW. THE NAM
SHOWS CAPE VALUES OF AROUND 1000 J/KG IN THE AFTERNOON WITH DEEP
LAYER SHEAR VALUES OF 40-50 KTS. THE LOW CLOUDS ARE EXPECTED TO
LINGER OVR MUCH OF THE SE PLAINS THRU THE MORNING AND EVEN INTO
THE EARLY AFTERNOON IN SOME AREAS...WHICH IF THIS HAPPENS...WL
IMPACT THE STABILITY. STILL LOOKING FOR ISOLD TO SCT TSTMS TO
DEVELOP AND WITH THE AFOREMENTIONED CONDITIONS...THERE SHOULD BE
THE POTENTIAL FOR SEVERE STORMS OVR THE SE PLAINS.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

ACTIVE PATTERN CONTINUES WITH THE MAIN CHALLENGE BEING SEVERE
THUNDERSTORM POTENTIAL SOMEWHERE ACROSS THE EASTERN PLAINS OF CO
THROUGH AT LEAST THE WEEKEND.

UPPER PATTERN STILL DOMINATED BY RIDGING OVER THE CENTRAL PART OF
THE US WITH TROFING ACROSS THE WEST.  SEVERAL SHORTWAVES RIDING
THROUGH SOUTHWEST FLOW ALOFT WILL PROVIDE UPPER LEVEL FORCING FOR
SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS.
NEXT WAVE IN PV FIELDS MOVES ACROSS THE STATE SAT EVENING...AND WITH
PLENTY OF LOW LVL MOISTURE ACROSS THE PLAINS...CAPES WILL BE RUNNING
AROUND 1000-1500 J/KG ASSUMING WE GET ENOUGH SFC HEATING. DEEP LAYER
SHEARS RUNNING AROUND 40-50 KTS...AND NAM SFC ANALYSIS AT 03Z SUN
INDICATES A SFC CYCLONE SETTING UP AGAIN JUST NORTH OF THE RATON
RIDGE PULLING SFC WINDS MORE EASTERLY ACROSS THE LOWER ARKANSAS
RIVER BASIN. CONDITIONS LOOK SIMILAR TO YESTERDAY...THOUGH IF NAM
IS CORRECT THE SFC DEW POINTS WILL BE HIGHER...LEADING TO GREATER
POTENTIAL INSTABILITY. NAM EVEN HAS 0-1KM HELICITIES OF OVER
300-400 M2/S2 JUST NORTH OF THE RATON RIDGE. ALL THIS SPELLS A
CHANCE FOR SEVERE TSTORMS WITH LARGE HAIL...DAMAGING WINDS AND
EVEN AN ISOLATED TORNADO POSSIBLE FRIDAY EVENING. ONCE AGAIN...NAM
CONGEALS ACTIVITY INTO AN MCS ACROSS EAST CENTRAL CO DURING THE
EVENING WHICH SHIFTS EASTWARD INTO KS OVERNIGHT. MAIN CHANGE TO
GRIDS WAS TO INCREASE POPS FOR SAT.

ANOTHER SHORTWAVE MOVES ACROSS ON SUNDAY AND THE FRONTAL BOUNDARY
APPEARS TO MAKE A BETTER PUSH NORTHWARD...THOUGH ITS ULTIMATE
POSITION IN THE AFTERNOON WAVERS NORTH TO SOUTH A BIT EACH RUN.
COULD SEE SOME SEVERE THUNDERSTORMS AGAIN ACROSS NORTHERN PORTIONS
OF THE SE PLAINS...MAINLY PALMER DIVIDE NORTHWARD.

FLOW ALOFT BECOMES MORE SOUTH TO SOUTHWESTERLY NEXT WEEK AS NEXT
UPPER LOW MOVES TOWARDS THE SOUTHWEST US. LATEST MODELS STILL
WAVER THE FRONT IN AND OUT OF THE SOUTHEAST PLAINS...THOUGH
APPEARS THE FRONT LIFTS BACK NORTHWARD EACH AFTERNOON WITH
SOUTHEAST COLORADO IN THE DRY SECTOR. THUS...A WARMING AND DRYING
TREND LIKELY FOR EARLY NEXT WEEK. A NORTHERN STREAM TROF MAY MOVES
THROUGH THE NRN U.S. ROCKIES WED NIGHT SENDING A WEAK SFC HIGH
THROUGH THE PLAINS ON THURS. HOWEVER...FOR NOW TEMPERATURES DO NOT
LOOK ALL THAT MUCH COOLER BEHIND THE FRONT. -KT

&&

.AVIATION...VFR CONDITIONS SHOULD PERSIST AT THE TAF SITES THROUGH
THE EVENING.  HOWEVER THUNDERSTORMS IN THE KCOS AREA COULD CAUSE
BRIEF MVFR CONDITIONS.  LATER TONIGHT LOW CLOUDS WL SPREAD ACRS THE
SE PLAINS...WITH IFR CIGS DEVELOPING AT KCOS AND KPUB...AND VFR
CONDITIONS AT KALS.  THE LOW CLOUDS MAY BE SLOW TO DISSIPATE ON
SATURDAY AT KCOS...WHILE KPUB WL LIKELY SEE A RETURN TO VFR
CONDITIONS BY LATE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/31
Hazardous weather outlook, Jun 12, 5:37 PM MDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT FRI JUN 12 2009

COZ058>089-093>099-132345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
537 PM MDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A FEW STORMS THIS EVENING OVER THE PALMER DIVIDE AND EASTERN PLAINS
WILL BECOME SEVERE...PRODUCING HAIL UP TO TWO INCHES IN
DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND POSSIBLY A SHORT-
LIVED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY
AND SUNDAY ACROSS MUCH OF THE AREA. SOME OF THE STORMS COULD BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING.
AN ISOLATED TORNADO IS ALSO POSSIBLE.

ONLY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY.
THE STORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE ONTO THE
PLAINS DURING THE AFTERNOON. SMALL HAIL...GUSTY WINDS AND
LIGHTNING ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS UNTIL 11 PM TODAY.

06/44

In the hours before

Local storm report, Jun 12, 4:49 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             2 E CALHAN              39.03N 104.26W
06/12/2009  M1.00 INCH       EL PASO            CO   PUBLIC

&&

PGW
Local storm report, Jun 12, 4:55 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 WSW CALHAN            39.02N 104.38W
06/12/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0439 PM     HAIL             9 NNW RUSH              38.96N 104.14W
06/12/2009  E0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

JKH
Special weather statement, Jun 12, 6:05 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT FRI JUN 12 2009

COZ084-085-130030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
605 PM MDT FRI JUN 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELLICOTT...OR 23 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 12, 6:42 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT FRI JUN 12 2009

COZ084-085-130115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
642 PM MDT FRI JUN 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS.

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SECURITY...OR 11 MILES SOUTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:11 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers27 min
Jun 13, 12:13 AM MDTSevere Thunderstorm WarningPUBEl Paso62 min
Jun 13, 3:52 PM MDTSevere Thunderstorm WarningPUBPueblo53 min
Jun 13, 3:53 PM MDTSevere Thunderstorm WarningPUBLas Animas67 min
Jun 13, 4:32 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas58 min
Jun 13, 4:50 PM MDTTornado WarningPUBBaca, Las Animas23 min
Jun 13, 5:01 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas46 min
Jun 13, 5:29 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.